Missouri, 2015Flooding in Missouri, June 9 to 30, 2015
June 9 to 30, 2015 · NWS PAH · 3 events in 3 counties and zones
Major flooding of the Mississippi River was due to excessive rainfall in the upper portions of the river basin. Illinois recorded its wettest June on record.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- $200,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Major flooding of the Mississippi River was due to excessive rainfall in the upper portions of the river basin. Illinois recorded its wettest June on record. June was also in the top five wettest months on record for Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 11:15 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 9, 11:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1215 PM CDT TUE JUN 9 2015
.UPDATE...
ISSUED AT 1215 PM CDT TUE JUN 9 2015
UPDATED AVIATION SECTION.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 328 AM CDT TUE JUN 9 2015
WELCOME TO THE SEASON OF DISSIPATING FRONTAL BOUNDARIES. THE COLD
FRONT THAT BROUGHT THE SHOWER AND THUNDERSTORM ACTIVITY TO START
THE WORK WEEK HAS ALREADY LOST ITS IDENTITY FOR ALL PRACTICAL
PURPOSES. WITH NO SIGNIFICANT SYSTEMS ON THE HORIZON...THIS MEANS
A CONTINUATION OF THE WARM AND MUGGY CONDITIONS THROUGH THE WEEK.
IN THE UPPER LEVELS...THE NEAR TERM WILL START OFF WITH A TROUGH
IN THE EAST AND RIDGE OUT WEST. THE RESULTANT WEAK NORTHWEST FLOW
OVER THE IMMEDIATE REGION MAY YIELD A SLIGHT DECREASE IN HUMIDITY
TODAY...BUT TEMPERATURES WILL LIKELY BE WARMER THAN YESTERDAY
OWING TO THE INCREASED INSOLATION. HIGHS SHOULD TOP OUT IN THE
UPPER 80S WITH LOWS TONIGHT IN THE MID TO UPPER 60S.
AS WE HEAD THROUGH MID WEEK...THE UPPER PATTERN WILL TRANSITION
TO SOUTHWEST FLOW AS A TROUGH TAKES SHAPE OUT WEST WITH A RIDGE
SLOWLY BUILDING IN THE EAST. THIS WILL RESULT IN EVEN WARMER
TEMPERATURES BY WEDNESDAY AND THURSDAY WITH HIGHS IN THE LOWER 90S
AND LOWS NEAR 70. HEAT INDEX VALUES MAY EVEN CREEP INTO THE MID TO
UPPER 90S BY THURSDAY AFTERNOON.
MODEL CONSENSUS IS FOR A DRY FORECAST TODAY. HOWEVER...THE NAM
ATTEMPTS TO GENERATE ISOLATED CONVECTION OVER MAINLY KENTUCKY THIS
EVENING. WE HAVE DISCOUNTED THE NAM FOR THE TIME BEING GIVEN ITS
LACK OF AGREEMENT WITH THE GFS...ECMWF...AND WRF MODELS. THE DRY
CONDITIONS SHOULD CONTINUE THROUGH THURSDAY NIGHT AS THE BETTER
COMBINATION OF FORCING AND DEEP MOISTURE REMAIN BOTH NORTH AND
SOUTH OF THE IMMEDIATE REGION.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 328 AM CDT TUE JUN 9 2015
BELOW AVERAGE CONFIDENCE IN THE LONG TERM AS MODELS NOT IN GOOD
AGREEMENT THROUGH MOST OF THE PERIOD.
THE LONG AND SHORT OF IT IN THE LONG TERM PERIOD IS GOING TO BE A
BATTLE BETWEEN A SYSTEM TRYING TO EMERGE OUT OF THE PLAINS AS AN H5
RIDGE (BERMUDA HIGH) CURRENTLY OVER THE SOUTHEASTERN US ATTEMPTS TO
BUILD NORTHWESTWARD ACROSS OUR REGION. NEEDLESS TO SAY...THE WINNER
OF SAID BATTLE WILL DETERMINE WHEN AND WHERE PRECIPITATION WILL FALL.
THROUGHOUT THE PERIOD OUR AREA WILL BE UNDER DEEP SOUTHERLY FLOW
WITH PLENTY OF MOISTURE IN PLACE. THE BIG QUESTION WILL BE HOW FAR
THE RIDGE WILL PROGRESS THEREBY SHUTTING DOWN OR REDUCING
PRECIPITATION CHANCES. MODELS NOT IN GOOD AGREEMENT ON THIS AND WITH
THE SCENARIO DESCRIBED...SHOWERS AND THUNDERSTORMS COULD OCCUR AT
ANY TIME AS IT STANDS NOW...SO HAVE POPS IN EVERY PERIOD. MAYBE
SUBSEQUENT MODEL RUNS WILL COME INTO BETTER AGREEMENT GIVING US MORE
CONFIDENCE AND A MORE CLEAR CUT PICTURE OF PRECIPITATION
PROBABILITIES.
TEMPERATURES ARE FORECAST TO REMAIN SLIGHTLY ABOVE NORMAL THROUGH
THE PERIOD.
&&
.AVIATION...
ISSUED AT 1215 PM CDT TUE JUN 9 2015
VFR MOST OF THE FORECAST. DIURNALLY ENHANCED CU ESPECIALLY ACROSS
WEST KY THIS AFTERNOON. WINDS WILL BECOME VARIABLE AND CONTINUE TO
DECREASE AS A WEAK RIDGE OF HIGH PRESSURE MOVES ACROSS THE AREA.
MAINLY CLEAR TONIGHT. COULD BE LIMITED MVFR FOG AGAIN LATE GIVEN
CALM CONDITIONS AND RESIDUAL LOW LEVEL MOISTURE IN SOME AREAS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 9, 2:36 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CDT TUE JUN 9 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
336 AM CDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SMALL CHANCE OF THUNDERSTORMS RETURNS BY FRIDAY AND CONTINUES
THROUGH THE WEEKEND. THE MAIN IMPACT FROM ANY STORM ACTIVITY WILL
BE LIGHTNING AND LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 9, 9:59 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 AM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 ENE ROCKCASTLE 36.93N 87.90W
06/08/2015 TRIGG KY EMERGENCY MNGR
ESTIMATED UP TO 100 HOMES WITHOUT POWER DUE TO TREES DOWN
ON LINES. SOME WAS CAUSED BY LIGHTNING AS WELL. THIS WAS
CONFIRMED BY THE POWER COMPANY AS WELL.
&&
KELLYHLocal storm report, Jun 9, 10:07 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 AM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL PEMBROKE 36.77N 87.36W
06/08/2015 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
ONE INCH HAIL PARTIALLY MELTED.
&&
KELLYHFlood, Cape Girardeau
- When
- June 9, 1:00 PM CST to June 30, 11:59 PM CST
- Where
- Cape Girardeau County, 1.5 mi ENE of Gulf Jct to 5.32 mi SE of Bainbridge
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $100,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.277, -89.524
Major flooding of the Mississippi River occurred. At the Cape Girardeau river gage, the river crested at 42.88 feet on the 23rd. Flood stage is 32 feet. This was comparable to the flood of early July, 2008. Over 100,000 acres were flooded. A few flood gates were closed in the Cape Girardeau floodwall. The combination of the floodwall and pumping stations prevents downtown Cape Girardeau from flooding during major floods. Highway 177 was closed at the northern city limits of Cape Girardeau, but a motorist disregarded the closure and stalled in the water. Emergency crews rescued the driver, who was not injured. Several other county roads were closed, including County Roads 525 and 535. Facilities at riverfront parks were closed, including the campground at Trail of Tears State Park. Near Dutchtown, a makeshift levee was built along Highway 74 to try to stop backwater flooding of the Mississippi River diversion channel. Most residents of Dutchtown have accepted a government buyout of their property, leaving only a few permanent residents behind. Across the county, flood risk reduction measures that were installed after the massive flood of 2011 helped mitigate damage. Personnel from the U.S. Army Corps of Engineers were assessing the effectiveness of these measures, which included trenches and relief wells. The Corps of Engineers conducted daily inspections of levees for seepage and other problems. The flooding continued into July.
Flood, Perry
- When
- June 9, 1:00 PM CST to June 30, 11:59 PM CST
- Where
- Perry County, Wittenburg to 1.27 mi ESE of Starland
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.650, -89.530
Major flooding occurred along the Mississippi River. Residents of the small community of Wittenberg along the river were forced to evacuate or use boats to reach their property. Most houses along the river have been abandoned after being repeatedly flooded over the years. Railroad tracks near Wittenberg were undermined by heavy rains draining into the river, but the tracks were not damaged. The flooding continued into July.
Flood, Scott
- When
- June 9, 1:00 PM CST to June 30, 11:59 PM CST
- Where
- Scott County, Commerce to 1.19 mi ENE of Commerce
- Cause
- Heavy Rain
- Property damage
- $40,000
- Crop damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 37.150, -89.450
Major flooding of the Mississippi River occurred. Three homes on Scott County Road 308 alongside the Mississippi River were underwater, with up to a foot of water covering the first floor. Over 100,000 acres of fields were flooded, including lots of cropland. The primary effect on residents near the river was difficult access due to flooded roads. Access to the small community of Commerce was affected. Flood risk reduction measures that were installed after the massive flood of 2011 helped mitigate damage. Personnel from the U.S. Army Corps of Engineers were assessing the effectiveness of these measures, which included trenches and relief wells. The Corps of Engineers conducted daily inspections of levees for seepage and other problems. The flooding continued into July.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in New York, June 9, 2015EF0 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579942, 580269, 580276.